MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56227
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: customer name and address: postal code: (b)(6).Phone: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a fenestrated endovascular device implantation for a type 1a endoleak involving another manufacturer¿s device that had been indwelling for approximately eight years, the hub of a flexor high-flex ansel guiding sheath separated upon introduction of the device.The flexor sheath and dilator were inserted into a renal artery over a 260-centimeter rosen wire, through a large cook sheath, for a fenestrated proximal extension and re-line of another manufacturer¿s ¿old¿ indwelling graft.Per the reporter, resistance was encountered upon insertion of the sheath, resulting in the device twisting during advancement.The iliac arteries were tortuous, and the presence of the indwelling graft reportedly made it difficult to track the sheath.Per the reporter, every device that was removed throughout the case showed significant distortion from the indwelling graft and the patient¿s anatomy.After the hub separated, the sheath was easily removed from the patient "in the normal manner." there were no additional complications.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures or experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a fenestrated endovascular device implantation for a type 1a endoleak involving another manufacturer¿s device that had been indwelling for approximately eight years, the hub of a flexor high-flex ansel guiding sheath separated upon introduction of the device.The flexor sheath and dilator were inserted into a renal artery over a 260-centimeter rosen wire, through a large cook sheath, for a fenestrated proximal extension and re-line of another manufacturer¿s ¿old¿ indwelling graft.Per the reporter, resistance was encountered upon insertion of the sheath, resulting in the device twisting during advancement.The iliac arteries were tortuous, and the presence of the indwelling graft reportedly made it difficult to track the sheath.Per the reporter, every device that was removed throughout the case showed significant distortion from the indwelling graft and the patient¿s anatomy.After the hub separated, the sheath was easily removed from the patient ¿in the normal manner.¿ there were no additional complications.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.Physical examination of the returned device showed the sheath was disconnected from the hub with no material present in the hub.There was no other damage noted to the device.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot or subassembly lot.A review of complaint history found no additional complaints for this lot number.The product ifu states, ¿if resistance is encountered during sheath advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, returned device, and complaint file suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded an adverse event related to procedure as well as the patient¿s anatomy contributed to this incident.The user experienced resistance upon insertion of the device, resulting in twisting of the device.The iliac arteries were tortuous, and the presence of another manufactures ¿old¿ indwelling graft likely caused the device to twist and make it difficult to track.Per the reporter, every device that was removed throughout the case showed significant distortion from the indwelling graft and the patient¿s anatomy.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20305416
Report Number1820334-2024-01270
Device Sequence Number18074121
Product Code DYB
UDI-Device Identifier00827002562271
UDI-Public(01)00827002562271(17)260926(10)15674780
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2026
Device Model NumberG56227
Device Catalogue NumberKCFW-7.0-35-70-RB-HFANL1-HC
Device Lot Number15674780
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by Manufacturer12/03/2024
Initial Report FDA Received Date09/25/2024
Supplement Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC GRAFT; XVCFW-20.0-35-40
Patient SexMale